Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2012, 6:08 PM EDT for Berrien County, Cass County, Michigan; Saint Joseph County, Indiana. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 4, 2012, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Saint Joseph County, IN, Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:33 PM EDT | TSTM WND DMG | 2 N Niles, MI | 6 INCH TO 1 FOOT TREE LIMBS AND TREES DOWN. ALSO HAIL THE SIZE OF PING PONG BALLS. |
| Aug 4, 6:33 PM EDT | HAIL 1.5 | 2 N Niles, MI | 6 INCH TO 1 FOOT TREE LIMBS AND TREES DOWN. ALSO HAIL THE SIZE OF PING PONG BALLS. |
| Aug 4, 6:38 PM EDT | TSTM WND GST 65 | 4 W Roseland, IN | ESTIMATED 60 TO 70 MPH WINDS. TIME ESTIMATED FROM RADAR. |
| Aug 4, 6:52 PM EDT | TSTM WND DMG | Edwardsburg, MI | FOUR TREES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KIWX 042208
SVRIWX
INC141-MIC021-027-042300-
/O.NEW.KIWX.SV.W.0096.120804T2208Z-120804T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF
ROSELAND...OR 4 MILES NORTHWEST OF SOUTH BEND...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GEORGETOWN AND ROSELAND...
NILES...
GRANGER...
EDWARDSBURG...
CASSOPOLIS...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE INDIAN
VILLAGE...BERTRAND...BARRON LAKE...SUMNERVILLE...POKAGON...EAGLE
LAKE...DAILEY...ADAMSVILLE...JUNO LAKE...DIAMOND LAKE...CALVIN CENTER
AND SHAVEHEAD LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4186 8577 4176 8602 4176 8607 4175 8607
4165 8633 4175 8647 4196 8622
TIME...MOT...LOC 2208Z 241DEG 27KT 4172 8630
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
906
WWUS53 KIWX 042228
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT SAT AUG 4 2012
INC141-042238-
/O.CAN.KIWX.SV.W.0096.000000T0000Z-120804T2300Z/
ST. JOSEPH IN-
628 PM EDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
IS CANCELLED...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4188 8587 4177 8608 4176 8626 4177 8641
4196 8622
TIME...MOT...LOC 2228Z 217DEG 24KT 4180 8626
$$
MIC021-027-042300-
/O.CON.KIWX.SV.W.0096.000000T0000Z-120804T2300Z/
BERRIEN MI-CASS MI-
628 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN CASS AND SOUTHEASTERN BERRIEN COUNTIES...
AT 624 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES SOUTHWEST OF NILES...AND MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NILES...EDWARDSBURG...CASSOPOLIS...BARRON LAKE...EAGLE LAKE...
SUMNERVILLE...POKAGON...DAILEY...DIAMOND LAKE AND PARADISE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4188 8587 4177 8608 4176 8626 4177 8641
4196 8622
TIME...MOT...LOC 2228Z 217DEG 24KT 4180 8626
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:52 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 4, 4:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SAT AUG 4 2012
.SHORT TERM... /TONIGHT THROUGH SUNDAY NIGHT/
STRONG SFC HEATING INTO LWR/MID 90S WITHIN BKN CU FIELD ACRS NRN
IN AMID LWR-MID 70S SFC DPS POOLED ALONG SFC WARM FNT BNDRY
AFFORDING MODERATELY STRONG 3500-5000 J/KG RESERVOIR FM NRN IL TO
CNTL IN/WRN OH. SLIGHTLY MODIFIED 18 UTC KILX SNDG YIELD 4400
J/KG. HIGH WETBULB ZERO GT 14KFT/DEEP WARM SUBCLOUD LYR FOR LESSER
HAIL RISK...THOUGH DOWNDRAFT INTENSITIES TO BE ENHANCED PER PRECIP
LOADING PER PWAT NEAR 2 INCHES AND HAIL MELT/SUBLIMATION WIHTIN
WARM SUBCLOUD REGN. ALSO OF NOTE IS SHALLOW/HALF KM DEEP VORTICITY/
HELICAL REGN EXTENDING SEWD FM NERN IL SFC LOW/TRIPLE PT...ALONG
WARM FNT THAT EXTNDS SEWD INTO FAR SRN CWA. INITIAL CONCERN FOR
SVR/LOW PROB TORNADIC STORMS WITHIN THIS REGN AND COVER WITH
SCATTERED SVR WORDING. PRIMARY FOCUS HOWEVER WL BE LATER THIS EVE
WITH NERN/NCNTL IL LINEAR CONVECTION. BEST SVR RISK APPEARS WEST
OF I69 CORRIDOR THROUGH THIS EVENING/ERLY TONIGHT. THEREAFTER
STORMS TO BECOME INCRSGLY ELEVATED/LESS ROOTED IN SFC. HOWEVER
SUSTENANCE OF STORMS THROUGH ENTIRE CWA ANTICIPATED PER RAMPING
SRLY LLJ TO 50 KTS NOSING INTO SERN CWA AROUND 09 UTC. TREND OF
FASTER TIMING PER RECENT TRENDS CONTD WITH DOUBT CAST ON SERN CWA
MIDDAY REGEN PER ANTICIPATED LOW STRATUS/STRATOCU CLOUD
SHIELD...THOUGH KEPT MINOR MENTION FAR SERN PER PRIOR FCST/COLLAB
WITH ERN OFFICES. OTHERWISE...DRIER/COOLER AIRMASS AS PLAINS SFC
HIGH BUILDS EWD INTO SRN GRLTLKD/MID MS VLY MON. STRONG INSOLATION
MONDAY TO OFFSET SHALLOW CAA FOR DIFFICULT MAX TEMP FCST AND
POTNL NON-DIURNAL TREND ESPCLY NRN/NWRN CWA.
&&
.LONG TERM... /MONDAY THROUGH SATURDAY/
RIDGE OVER THE WESTERN US CONTINUES TO BE THE DOMINANT PLAYER FOR
THE WEATHER IN THE GREAT LAKES REGION. LONG WAVE PATTERN SUPPORTS
THE CONTINUED REINFORCEMENT OF THE WESTERN RIDGE WITH AN ABUNDANCE
OF SHORTWAVES DIVING ACROSS THE NORTHERN PACIFIC.
WHILE THE MODELS ALL DIFFER ON THE TIMING OF THE SHORTWAVE ENERGY
BEING GENERATED/EJECTED ACROSS THE WESTERN US RIDGE...THE END RESULT
IS A COOL DOWN OVER THE GREAT LAKES REGION - BRINGING TEMPERATURES
BACK TO NEAR AND POSSIBLY SLIGHTLY BELOW CLIMATOLOGICAL NORMS FOR
THE EXTENDED PERIOD. ALSO THE WESTERN RIDGE BECOMES FLATTENED OVER
TIME AND THIS WILL FAVOR A MORE PROGRESSIVE FLOW PATTERN OVER THE
GREAT LAKES REGION.
BY THE END OF THE PERIOD...THE CHANCE OF CONVECTION/PRECIPITATION
WILL INCREASE AS ANOTHER AND LIKELY WELL ORGANIZED SHORTWAVE DIGS
OUT OF CENTRAL CANADA INTO THE GREAT LAKES LATE THURS THROUGH FRI
NIGHT TIMEFRAME. AGAIN...MODEL TIMING PLACEMENT DISCREPANCIES RESULT
IN INITIATION TIME...COVERAGE AND DURATION OF PRECIPITATION...BUT
GENERALLY ALL SUPPORT SOME PRECIPITATION FOR THE PERIOD AND WILL
CONTINUE WITH CURRENT FORECAST OF CHC/SLIGHT CHC TSRA. GIVEN THE
LOCATION OF THE SURFACE BASED MOISTURE AND PRE-TROF/FRONT FLOW WOULD
EXPECT TO SEE DECENT AMOUNT OF MOISTURE RETURNING TO THE REGION
PRIOR TO THE TROF PASSAGE. AGAIN...TIMING WILL BE CRUCIAL.
&&
.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 11 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR INZ003.
MI...RIP CURRENT RISK FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY
MORNING FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 5 AM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...LEWIS
AVIATION...MURPHYHazardous weather outlook, Aug 4, 5:47 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 PM EDT SAT AUG 4 2012 INZ026-027-032>034-OHZ001-002-004-005-015-016-024-025-052200- WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 547 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. WHILE THE BEST CHANCES FOR SEVERE STORMS WILL BE ALONG AND WEST OF INTERSTATE 69...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. BRIEF WIND GUSTS TO 50 MPH WILL BE THE MOST PROBABLE THREAT...HOWEVER AN ISOLATED DAMAGING WIND GUST TO 60 MPH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EARLY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-020-022>025-MIZ077>081-052200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 547 PM EDT SAT AUG 4 2012 /447 PM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. DAMAGING WIND GUSTS TO 70 MPH ARE POSSIBLE IN THE SEVERE STORMS. HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING AND EARLY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-052200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 547 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY TONIGHT. WIND GUSTS TO 70 KNOTS ARE POSSIBLE WITH THESE STORMS...ESPECIALLY THIS EVENING. HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT DUE TO THUNDERSTORMS AND INCREASED WINDS AND WAVES BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY INTO SUNDAY EVENING. HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT SUNDAY INTO SUNDAY EVENING. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 4:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SAT AUG 4 2012
INZ014>016-042115-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
451 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO...
SOUTHERN MARSHALL AND NORTHERN FULTON COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF ARGOS...OR 7
MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BOURBON...
OLD TIP TOWN AND BURKET...
INWOOD AND PALESTINE...
ETNA GREEN...HOFFMAN LAKE AND ATWOOD...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4133 8647 4133 8611 4128 8592 4110 8586
4106 8595 4101 8597 4102 8612 4111 8647
TIME...MOT...LOC 2051Z 216DEG 23KT 4119 8616Special weather statement, Aug 4, 5:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SAT AUG 4 2012
INZ008-016>018-024>027-042145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-KOSCIUSKO IN-NOBLE IN-WABASH IN-WELLS
IN-WHITLEY IN-
517 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD WELLS...NORTHWESTERN ADAMS...
HUNTINGTON...NORTHERN WABASH...WHITLEY...SOUTHWESTERN ALLEN...
SOUTHEASTERN KOSCIUSKO...SOUTHWESTERN NOBLE AND EXTREME EASTERN
FULTON COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO
7 MILES SOUTH OF MARKLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...
WINONA LAKE...
OSSIAN...
COLUMBIA CITY...
SOUTH WHITLEY...
PIERCETON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4101 8595 4104 8595 4104 8600 4139 8570
4097 8496 4062 8527
TIME...MOT...LOC 2117Z 214DEG 26KT 4107 8584 4075 8529Special weather statement, Aug 4, 5:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT SAT AUG 4 2012
INZ004-005-014-016-042145-
ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN-
518 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN KOSCIUSKO...NORTHERN
MARSHALL...EXTREME SOUTHWESTERN LAGRANGE...SOUTHEASTERN ST. JOSEPH
AND SOUTHERN ELKHART COUNTIES...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO 7 MILES
SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PLYMOUTH...
BREMEN...NAPPANEE AND SYRACUSE...
BOURBON...
MILFORD...
MONOQUET AND INWOOD...
OSWEGO...CLUNETTE AND LEESBURG...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4157 8629 4155 8565 4147 8565 4122 8583
4129 8647 4132 8647
TIME...MOT...LOC 2118Z 214DEG 26KT 4124 8585 4129 8641Special weather statement, Aug 4, 5:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT SAT AUG 4 2012 INZ012>016-022>024-042230- CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH IN- 538 PM EDT SAT AUG 4 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS... NORTHWESTERN MIAMI...NORTHWESTERN WABASH...EASTERN PULASKI...WESTERN KOSCIUSKO...SOUTHERN MARSHALL...FULTON AND SOUTHEASTERN STARKE COUNTIES... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CULVER TO 17 MILES SOUTHWEST OF ROCHESTER...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROCHESTER... CULVER... ARGOS... BOURBON AND AKRON... MENTONE... FLETCHER...MARSHTOWN AND DELONG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING/900 PM CDT SATURDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. LAT...LON 4142 8599 4103 8580 4084 8644 4115 8660 TIME...MOT...LOC 2139Z 242DEG 28KT 4112 8649 4090 8638
Local storm report, Aug 4, 5:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 E ALDINE 41.20N 86.64W
08/04/2012 M1.00 INCH STARKE IN TRAINED SPOTTER
&&
JTSpecial weather statement, Aug 4, 6:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT SAT AUG 4 2012
INZ018-027-OHZ015-016-024-025-042230-
ADAMS IN-ALLEN OH-ALLEN IN-PAULDING OH-PUTNAM OH-VAN WERT OH-
603 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN
OHIO...PAULDING...VAN WERT...SOUTHWESTERN PUTNAM...NORTHEASTERN
ADAMS AND ALLEN INDIANA COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HAVEN TO 11
MILES SOUTHWEST OF SPENCERVILLE...MOVING EAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
VAN WERT...
DELPHOS AND FORT SHAWNEE...
CONVOY...
SPENCERVILLE AND WOODBURN...
PAYNE...
ANTWERP...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN.
LAT...LON 4064 8410 4066 8411 4065 8421 4069 8422
4068 8444 4073 8445 4072 8476 4112 8522
4125 8469 4125 8460 4064 8391
TIME...MOT...LOC 2203Z 252DEG 32KT 4108 8503 4058 8445The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:17 PM EDT | Rip Current Statement | IWX | 38 hr | |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 70 min |
| Aug 4, 6:18 PM EDT | Tornado Warning | IWX | Berrien | 42 min |
| Aug 4, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 51 min |
| Aug 4, 6:50 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 28 min |
| Aug 4, 3:48 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Aug 4, 3:55 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 50 min |
| Aug 4, 4:20 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Aug 4, 4:24 PM EDT | Special Weather Statement | IWX | Grant | 21 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | IWX | Miami | 26 min |
| Aug 4, 4:51 PM EDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 4, 4:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 4, 5:17 PM EDT | Special Weather Statement | IWX | Huntington, Wells, Whitley | 28 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 27 min |
| Aug 4, 5:38 PM EDT | Special Weather Statement | IWX | Fulton | 52 min |
| Aug 4, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski | 40 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph, Starke | 49 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Aug 4, 7:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash | 33 min |
| Aug 4, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Kosciusko, Noble, Whitley | 48 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 52 min |
| Aug 4, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Wells, Whitley | 46 min |
| Aug 4, 7:31 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 4, 7:40 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 50 min |
| Aug 4, 7:57 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Steuben | 93 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.